Alert archive / California / Wind Advisories in 2014
Wind Advisory 81, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Nov 24, 2014, 2:55 PM PST for Los Angeles County, California. It took effect at Nov 24, 2014, 6:00 PM PST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2014, 2:55 PM PST (22:55 UTC)
- In effect from
- Nov 24, 2014, 6:00 PM PST
- Expired
- Nov 25, 2014, 9:40 AM PST
- In force
- 16 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4515 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
686 WWUS76 KLOX 242255 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 255 PM PST MON NOV 24 2014 ...GUSTY NORTHEAST TO EAST WINDS WILL CONTINUE TO AFFECT PORTIONS OF SOUTHWESTERN CALIFORNIA THROUGH TUESDAY MORNING... .A WIND ADVISORY WILL REMAIN IN EFFECT THROUGH TUESDAY MORNING FOR THE SANTA MONICA MOUNTAINS...WHILE THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS WILL SEE A BUMP UP IN THE WINDS LATER THIS EVENING THROUGH EARLY TUESDAY. NORTHEAST WINDS WILL STRENGTHEN A BIT ONCE AGAIN ACROSS THE SANTA CLARITA AND VENTURA VALLEYS EARLY TUESDAY MORNING WITH MARGINAL STRENGTH WIND ADVISORY THRESHOLDS. THERE WILL BE GUSTY WINDS ACROSS THE VENTURA COUNTY COAST AND BETWEEN LEO CARRILLO...MALIBU AND THE HOLLYWOOD HILLS AS WELL BUT SHOULD ONLY SEE LOCAL GUSTS TO 35 MPH TUESDAY MORNING. ALTHOUGH THERE WILL BE SOME WINDS OVERNIGHT ACROSS PORTIONS OF THE ANTELOPE VALLEY...THERE WILL BE SEVERAL WIND PROTECTED AREAS IN LOW LYING AREAS THAT WILL SEE LOW TEMPERATURES BETWEEN 28 AND 30 DEGREES AFTER MIDNIGHT THROUGH EARLY TUESDAY MORNING. CAZ059-250700- /O.NEW.KLOX.FZ.W.0003.141125T1000Z-141125T1600Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 255 PM PST MON NOV 24 2014 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PST TUESDAY. * TEMPERATURES AND TIMING...IN THE UPPER 20S TO LOWER 30S...FROM A FEW HOURS AFTER MIDNIGHT TO EARLY TUESDAY MORNING. COLDEST IN WIND PROTECTED AREAS. * IMPACTS...FREEZING CONDITIONS CAN KILL CROPS AND SENSITIVE VEGETATION...AND HARM OUTDOOR PETS AND LIVESTOCK. EXTENDED EXPOSURE TO COLD CAN CAUSE HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS TEMPERATURES 29 AND 32 FOR TWO OR MORE CONSECUTIVE HOURS ARE IMMINENT. PROTECTIVE MEASURES TO SAVE CROPS AND SENSITIVE VEGETATION SHOULD BE TAKEN. VULNERABLE ANIMALS AND PETS SHOULD BE KEPT INDOORS IN A HOUSE OR BARN. EXPOSED PIPES SHOULD BE WRAPPED TO KEEP THEM FROM BURSTING && $$ CAZ053-054-250700- /O.NEW.KLOX.WI.Y.0081.141125T0200Z-141125T2000Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 255 PM PST MON NOV 24 2014 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON PST TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON PST TUESDAY. * WINDS AND TIMING...NORTHEAST 20 TO 30 MPH WITH GUSTS BETWEEN 45 AND 50 MPH WILL INCREASE THIS EVENING. WINDS WILL THEN SHIFT TO THE EAST AFTER MIDNIGHT AND PERSIST THROUGH TUESDAY MORNING. WINDS WILL DIMINISH SOME BY TUESDAY AFTERNOON. * IMPACTS...GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. MAJOR ROADWAYS THAT MAY BE AFFECTED BY THE WIND INCLUDE INTERSTATE 5 AND HIGHWAY 33. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ088-250700- /O.NEW.KLOX.WI.Y.0081.141125T1100Z-141125T2000Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 255 PM PST MON NOV 24 2014 ...WIND ADVISORY IN EFFECT FROM 3 AM TO NOON PST TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO NOON PST TUESDAY. * WINDS AND TIMING...NORTHEAST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS 35 TO 40 MPH EARLY TUESDAY MORNING AND PERSIST THROUGH NOON. WINDS WILL DIMINISH SOME IN THE AFTERNOON. * IMPACTS...MAJOR ROADWAYS THAT MAY BE AFFECTED BY THE WIND INCLUDE HIGHWAYS 14...118 AND 405. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ044-045-250700- /O.NEW.KLOX.WI.Y.0081.141125T1100Z-141125T2000Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY 255 PM PST MON NOV 24 2014 ...WIND ADVISORY IN EFFECT FROM 3 AM TO NOON PST TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO NOON PST TUESDAY. * WINDS AND TIMING...AREAS OF NORTHEAST TO EAST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 40 MPH EARLY TUESDAY MORNING AND PERSIST THROUGH LATE TUESDAY MORNING. THE STRONGEST WINDS WILL BE BELOW PASSES AND CANYONS. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 1...23...101...118 AND 126. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ046-250700- /O.EXT.KLOX.WI.Y.0080.000000T0000Z-141125T2000Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- INCLUDING THE CITY OF...TOPANGA 255 PM PST MON NOV 24 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON PST TUESDAY... * WINDS AND TIMING...NORTHEAST WINDS 20 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE THROUGH TUESDAY MORNING. THERE WILL BE A BRIEF LULL IN THE WINDS LATE THIS AFTERNOON...BUT THEY SHOULD STRENGTHEN ONCE AGAIN THIS EVENING. * IMPACTS...MAJOR ROADWAYS THAT MAY BE AFFECTED BY THE WIND INCLUDE TOPANGA...MALIBU...AND DECKER CANYON ROADS AS WELL AS KANAN ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ KAPLAN/SMITH
4 follow-up statements
023 WWUS76 KLOX 250702 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1102 PM PST MON NOV 24 2014 ...GUSTY NORTHEAST TO EAST WINDS WILL CONTINUE TO AFFECT PORTIONS OF SOUTHWESTERN CALIFORNIA THROUGH TUESDAY MORNING... .A WIND ADVISORY WILL REMAIN IN EFFECT THROUGH TUESDAY MORNING FOR THE SANTA MONICA MOUNTAINS...WHILE THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS WILL SEE A BUMP UP IN THE WINDS LATER THIS EVENING THROUGH EARLY TUESDAY. NORTHEAST WINDS WILL STRENGTHEN A BIT ONCE AGAIN ACROSS THE SANTA CLARITA AND VENTURA VALLEYS EARLY TUESDAY MORNING WITH MARGINAL STRENGTH WIND ADVISORY THRESHOLDS. THERE WILL BE GUSTY WINDS ACROSS THE VENTURA COUNTY COAST AND BETWEEN LEO CARRILLO...MALIBU AND THE HOLLYWOOD HILLS AS WELL BUT SHOULD ONLY SEE LOCAL GUSTS TO 35 MPH TUESDAY MORNING. ALTHOUGH THERE WILL BE SOME WINDS OVERNIGHT ACROSS PORTIONS OF THE ANTELOPE VALLEY...THERE WILL BE SEVERAL WIND PROTECTED AREAS IN LOW LYING AREAS THAT WILL SEE LOW TEMPERATURES BETWEEN 28 AND 30 DEGREES AFTER MIDNIGHT THROUGH EARLY TUESDAY MORNING. CAZ059-251515- /O.CON.KLOX.FZ.W.0003.141125T1000Z-141125T1600Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 1102 PM PST MON NOV 24 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST TUESDAY... * TEMPERATURES AND TIMING...IN THE UPPER 20S TO LOWER 30S...FROM A FEW HOURS AFTER MIDNIGHT TO EARLY TUESDAY MORNING. COLDEST IN WIND PROTECTED AREAS. * IMPACTS...FREEZING CONDITIONS CAN KILL CROPS AND SENSITIVE VEGETATION...AND HARM OUTDOOR PETS AND LIVESTOCK. EXTENDED EXPOSURE TO COLD CAN CAUSE HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS TEMPERATURES 29 AND 32 FOR TWO OR MORE CONSECUTIVE HOURS ARE IMMINENT. PROTECTIVE MEASURES TO SAVE CROPS AND SENSITIVE VEGETATION SHOULD BE TAKEN. VULNERABLE ANIMALS AND PETS SHOULD BE KEPT INDOORS IN A HOUSE OR BARN. EXPOSED PIPES SHOULD BE WRAPPED TO KEEP THEM FROM BURSTING && $$ CAZ046-251515- /O.CON.KLOX.WI.Y.0080.000000T0000Z-141125T2000Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- INCLUDING THE CITY OF...TOPANGA 1102 PM PST MON NOV 24 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TUESDAY... * WINDS AND TIMING...NORTHEAST WINDS 20 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE THROUGH TUESDAY MORNING. THERE WILL BE A BRIEF LULL IN THE WINDS LATE THIS AFTERNOON...BUT THEY SHOULD STRENGTHEN ONCE AGAIN THIS EVENING. * IMPACTS...MAJOR ROADWAYS THAT MAY BE AFFECTED BY THE WIND INCLUDE TOPANGA...MALIBU...AND DECKER CANYON ROADS AS WELL AS KANAN ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ053-054-251515- /O.CON.KLOX.WI.Y.0081.000000T0000Z-141125T2000Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 1102 PM PST MON NOV 24 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TUESDAY... * WINDS AND TIMING...NORTHEAST 20 TO 30 MPH WITH GUSTS BETWEEN 45 AND 50 MPH WILL INCREASE THIS EVENING. WINDS WILL THEN SHIFT TO THE EAST AFTER MIDNIGHT AND PERSIST THROUGH TUESDAY MORNING. WINDS WILL DIMINISH SOME BY TUESDAY AFTERNOON. * IMPACTS...GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. MAJOR ROADWAYS THAT MAY BE AFFECTED BY THE WIND INCLUDE INTERSTATE 5 AND HIGHWAY 33. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ088-251515- /O.CON.KLOX.WI.Y.0081.141125T1100Z-141125T2000Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 1102 PM PST MON NOV 24 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON PST TUESDAY... * WINDS AND TIMING...NORTHEAST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS 35 TO 40 MPH EARLY TUESDAY MORNING AND PERSIST THROUGH NOON. WINDS WILL DIMINISH SOME IN THE AFTERNOON. * IMPACTS...MAJOR ROADWAYS THAT MAY BE AFFECTED BY THE WIND INCLUDE HIGHWAYS 14...118 AND 405. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ044-045-251515- /O.CON.KLOX.WI.Y.0081.141125T1100Z-141125T2000Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY 1102 PM PST MON NOV 24 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON PST TUESDAY... * WINDS AND TIMING...AREAS OF NORTHEAST TO EAST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 40 MPH EARLY TUESDAY MORNING AND PERSIST THROUGH LATE TUESDAY MORNING. THE STRONGEST WINDS WILL BE BELOW PASSES AND CANYONS. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 1...23...101...118 AND 126. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CK/ASR
264 WWUS76 KLOX 251514 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 714 AM PST TUE NOV 25 2014 CAZ059-251615- /O.CON.KLOX.FZ.W.0003.000000T0000Z-141125T1600Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 714 AM PST TUE NOV 25 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... * TEMPERATURES AND TIMING...IN THE UPPER 20S TO LOWER 30S WILL WARM TO ABOVE 32 DEGREES BY 8 AM. COLDEST IN WIND PROTECTED AREAS. * IMPACTS...FREEZING CONDITIONS CAN KILL CROPS AND SENSITIVE VEGETATION...AND HARM OUTDOOR PETS AND LIVESTOCK. EXTENDED EXPOSURE TO COLD CAN CAUSE HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS TEMPERATURES 29 AND 32 FOR TWO OR MORE CONSECUTIVE HOURS ARE IMMINENT. PROTECTIVE MEASURES TO SAVE CROPS AND SENSITIVE VEGETATION SHOULD BE TAKEN. VULNERABLE ANIMALS AND PETS SHOULD BE KEPT INDOORS IN A HOUSE OR BARN. EXPOSED PIPES SHOULD BE WRAPPED TO KEEP THEM FROM BURSTING && $$ CAZ046-252000- /O.CON.KLOX.WI.Y.0080.000000T0000Z-141125T2000Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- INCLUDING THE CITY OF...TOPANGA 714 AM PST TUE NOV 25 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WINDS AND TIMING...AREAS OF NORTHEAST WINDS MAY INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 45 MPH THIS MORNING. * IMPACTS...MAJOR ROADWAYS THAT MAY BE AFFECTED BY THE WIND INCLUDE TOPANGA...MALIBU...AND DECKER CANYON ROADS AS WELL AS KANAN ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ053-054-252000- /O.CON.KLOX.WI.Y.0081.000000T0000Z-141125T2000Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 714 AM PST TUE NOV 25 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WINDS AND TIMING...AREAS OF NORTHEAST WINDS MAY INCREASE TO 20 TO 30 MPH WITH GUSTS BETWEEN 45 THIS MORNING. * IMPACTS...GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. MAJOR ROADWAYS THAT MAY BE AFFECTED BY THE WIND INCLUDE INTERSTATE 5 AND HIGHWAY 33. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ088-252000- /O.CON.KLOX.WI.Y.0081.000000T0000Z-141125T2000Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 714 AM PST TUE NOV 25 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WINDS AND TIMING...AREAS OF NORTHEAST WINDS MAY INCREASE TO 15 TO 25 MPH WITH GUSTS 35 TO 40 MPH EARLY THIS MORNING. * IMPACTS...MAJOR ROADWAYS THAT MAY BE AFFECTED BY THE WIND INCLUDE HIGHWAYS 14...118 AND 405. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ044-045-252000- /O.CON.KLOX.WI.Y.0081.000000T0000Z-141125T2000Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY 714 AM PST TUE NOV 25 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WINDS AND TIMING...AREAS OF NORTHEAST TO EAST WINDS MAY INCREASE TO 15 TO 25 MPH WITH GUSTS TO 40 MPH THIS MORNING. THE STRONGEST WINDS WILL BE BELOW PASSES AND CANYONS. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 1...23...101...118 AND 126. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$
475 WWUS76 KLOX 251600 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 800 AM PST TUE NOV 25 2014 CAZ059-251700- /O.EXP.KLOX.FZ.W.0003.000000T0000Z-141125T1600Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 800 AM PST TUE NOV 25 2014 ...FREEZE WARNING WILL EXPIRE AT 8 AM PST THIS MORNING... TEMPERATURES WILL WARM ABOVE FREEZING THE HOUR THEREFORE THE FREEZE WARNING WILL EXPIRE. $$ CAZ046-252000- /O.CON.KLOX.WI.Y.0080.000000T0000Z-141125T2000Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- INCLUDING THE CITY OF...TOPANGA 800 AM PST TUE NOV 25 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WINDS AND TIMING...AREAS OF NORTHEAST WINDS MAY INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 45 MPH THIS MORNING. * IMPACTS...MAJOR ROADWAYS THAT MAY BE AFFECTED BY THE WIND INCLUDE TOPANGA...MALIBU...AND DECKER CANYON ROADS AS WELL AS KANAN ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ053-054-252000- /O.CON.KLOX.WI.Y.0081.000000T0000Z-141125T2000Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 800 AM PST TUE NOV 25 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WINDS AND TIMING...AREAS OF NORTHEAST WINDS MAY INCREASE TO 20 TO 30 MPH WITH GUSTS BETWEEN 45 THIS MORNING. * IMPACTS...GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. MAJOR ROADWAYS THAT MAY BE AFFECTED BY THE WIND INCLUDE INTERSTATE 5 AND HIGHWAY 33. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ088-252000- /O.CON.KLOX.WI.Y.0081.000000T0000Z-141125T2000Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 800 AM PST TUE NOV 25 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WINDS AND TIMING...AREAS OF NORTHEAST WINDS MAY INCREASE TO 15 TO 25 MPH WITH GUSTS 35 TO 40 MPH EARLY THIS MORNING. * IMPACTS...MAJOR ROADWAYS THAT MAY BE AFFECTED BY THE WIND INCLUDE HIGHWAYS 14...118 AND 405. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ044-045-252000- /O.CON.KLOX.WI.Y.0081.000000T0000Z-141125T2000Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY 800 AM PST TUE NOV 25 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WINDS AND TIMING...AREAS OF NORTHEAST TO EAST WINDS MAY INCREASE TO 15 TO 25 MPH WITH GUSTS TO 40 MPH THIS MORNING. THE STRONGEST WINDS WILL BE BELOW PASSES AND CANYONS. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 1...23...101...118 AND 126. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$
693 WWUS76 KLOX 251740 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 940 AM PST TUE NOV 25 2014 CAZ044-045-053-054-088-251845- /O.CAN.KLOX.WI.Y.0081.000000T0000Z-141125T2000Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY... LOCKWOOD VALLEY...MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG... SANTA CLARITA...NEWHALL...VALENCIA 940 AM PST TUE NOV 25 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. NORTHEAST WINDS HAVE WEAKENED BELOW ADVISORY LEVELS. SOME ISOLATED GUSTS TO 35 MPH ARE POSSIBLE THROUGH EARLY THIS AFTERNOON...WITH ANOTHER LITTLE PEAK WEDNESDAY MORNING. $$ CAZ046-251845- /O.CAN.KLOX.WI.Y.0080.000000T0000Z-141125T2000Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- INCLUDING THE CITY OF...TOPANGA 940 AM PST TUE NOV 25 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. NORTHEAST WINDS HAVE WEAKENED BELOW ADVISORY LEVELS. SOME ISOLATED GUSTS TO 35 MPH ARE POSSIBLE THROUGH EARLY THIS AFTERNOON...WITH ANOTHER LITTLE PEAK WEDNESDAY MORNING. $$ MW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Nov 24, 1:50 PM PST, 1 hour 5 minutes earlier.
Area forecast discussion, Nov 24, 1:50 PM PST, 1 hour 5 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 150 PM PST MON NOV 24 2014 .SYNOPSIS... SKIES WILL BE MOSTLY CLEAR ACROSS THE REGION THIS WEEK. THERE WILL BE GUSTY OFFSHORE WINDS THROUGH WEDNESDAY AS SURFACE HIGH PRESSURE CONTINUES ACROSS THE GREAT BASIN THEN SHIFTS SOUTH. HIGH PRESSURE WILL BRING A WARMING TREND TO THE AREA...WITH DAYTIME TEMPERATURES RISING TO WELL ABOVE NORMAL IN MOST AREAS MONDAY THROUGH THURSDAY. COOLER WEATHER IS EXPECTED FRIDAY INTO EARLY NEXT WEEK AS AN UPPER TROUGH APPROACHES THE WEST COAST. THERE IS A POSSIBILITY FOR SOME RAIN ON SUNDAY AND CONTINUING INTO EARLY NEXT WEEK. && .SHORT TERM (TODAY-THU)...LATEST SATELLITE IMAGERY INDICATED CLEAR SKIES ACROSS THE FORECAST AREA THIS AFTERNOON. OVERALL...EXPECT CLEAR SKIES THROUGH THE SHORT TERM PERIOD. A STRONG 591 DM HIGH WAS LOCATED 400 MILES WEST OF SAN DIEGO...LEAVING SOUTHERN AND CENTRAL CALIFORNIA UNDER A STRONG DOME OF HIGH PRESSURE. THE UPPER HIGH WILL REMAIN STATIONARY BUT WEAKEN A BIT BY WEDNESDAY AS THE RIDGE BEGINS TO FLATTEN OUT BY AN APPROACHING UPPER TROUGH WELL OUT OVER THE NORTH PACIFIC. TODAY'S HIGH TEMPS WILL BE A FEW DEGREES WARMER JUST ABOUT EVERYWHERE...ESPECIALLY FOR COAST AND VALLEY SITES. THE COLDER AIR ADVECTION HAS CEASED THIS MORNING ACROSS THE INTERIOR REGION WHICH IS WHY MOST OF THE WINDS HAVE REMAINED BELOW WIND ADVISORY THRESHOLDS. THERE HAVE BEEN LOCAL GUSTS 35 TO 45 MPH IN A FEW LOCATIONS...BUT THE MALIBU HILLS CONTINUED TO BLOW PRETTY GOOD THIS MORNING AND EARLY AFTERNOON. AT THIS TIME...HAVE EXTENDED THE WIND ADVISORY THROUGH TUESDAY MORNING FOR THE SANTA MONICA MOUNTAINS. WILL BE ADDING THE LA/VTU COUNTY MOUNTAINS LATER THIS EVENING...THEN THE SANTA CLARITA AND VENTURA COUNTY VALLEYS EARLY TUESDAY MORNING. OVERALL...WIND ADVISORIES WILL BE MARGINAL AT BEST. NOT MUCH UPPER LVL SUPPORT AND NO THERMAL COOLING PUNCH ACROSS THE HIGH DESERT TO STRENGTHEN THE WINDS MUCH. THERE WILL BE SOME LOCAL GUSTS TO 35 MPH FOR THE VENTURA COUNTY COAST TOMORROW MORNING AS WELL AS THE LA COUNTY COAST FROM MALIBU TO LEO CARRILLO BUT SHOULD REMAIN BELOW WIND ADVISORY THRESHOLDS. THE SURFACE HIGH OVER THE GREAT BASIN WILL BE SHIFTING FARTHER SOUTH CAUSING WINDS TO SHIFT OUT OF THE EAST. THIS WILL CAUSE STRONGER WINDS FOR THE COUNTIES HANDLED BY THE SAN DIEGO NWS OFFICE. EXPECT SIMILAR WEAK TO LOCALLY MODERATE SANTA ANA WIND ACROSS THE USUAL WIND PRONE AREAS THROUGH AT LEAST WEDNESDAY...WITH WEAK OFFSHORE FLOW EXPECTED ON THURSDAY. WITH THE UPPER RIDGE REMAINING OVER THE REGION THROUGH THE MIDDLE OF THE WEEK...AND CONTINUED WEAK TO MODERATE OFFSHORE WINDS...EXPECT HIGH TEMPS TO CONTINUE TO CLIMB EACH DAY THROUGH AT LEAST WED WITH WARMEST TEMPS REACHING THE MID 80S FOR THE CENTRAL COAST...AND POSSIBLY THE UPPER 80S FOR THE LA/VTU COUNTY COAST AND COASTAL VALLEYS WED/THU. BY THURSDAY...THE SEABREEZE SHOULD KICK IN EARLIER IN THE DAY...WHICH SHOULD BRING SOME COOLING TO THE CENTRAL COAST LATER IN THE AFTERNOON AS WELL TO MOST BEACH AREAS. OTHERWISE...TEMPS SHOULD REMAIN A GOOD 10 TO 12 DEGREES ABOVE NORMAL ON THURSDAY FOR VALLEY LOCATIONS. .LONG TERM (FRI-MON)...BOTH THE GFS AND ECMWF ARE IN PRETTY GOOD AGREEMENT WITH THE UPPER RIDGE FLATTENING AS A PRETTY POTENT UPPER LOW AND ASSOCIATED TROUGH BEGINS TO DIG SOUTH INTO THE EASTERN PACIFIC. EXPECT A WIDESPREAD COOLING TREND BEGINNING FRIDAY WITH THE POSSIBLE RETURN OF MARINE LAYER STRATUS BY FRIDAY NIGHT INTO SATURDAY. AT THIS TIME BOTH MODELS ARE IN GOOD AGREEMENT WITH A FAIRLY SIGNIFICANT STORM SYSTEM APPROACHING SOUTHERN AND CENTRAL CALIFORNIA. HAVE BUMPED UP POPS FOR SAT NIGHT THROUGH TUE. ALTHOUGH MODELS COULD CHANGE OVER THE NEXT SEVERAL DAYS...BOTH MODELS WERE PICKING UP ON GOOD SOUTHERN FLOW AHEAD OF THE TROUGH WHICH IS A GOOD SIGN FOR ENHANCED RAINFALL AMOUNTS...ESPECIALLY FOR THE SANTA YNEZ...VENTURA AND LA COUNTY MOUNTAINS. SNOW LEVELS START OUT AROUND 6000 TO 6500 FT...BUT LOWER TO AROUND 4500 FT AS THE FRONT MOVES THROUGH ON MONDAY. STILL TOO EARLY...BUT WITH THE BUSY HOLIDAY TRAVEL NEXT WEEKEND...IT DOES NOT HURT TO GET THE WORD OUT. AS THIS NEXT SIGNIFICANT SYSTEM BEGINS TO CLOSE IN...THERE WILL BE MORE DETAILS TO SHARE. && .AVIATION...24/1800Z... MID/UPPER RIDGE OF HIGH PRESSURE OVER THE AREA WILL PERSIST. UPPER LEVEL STRONG NORTHWEST WINDS WILL BECOME MODERATE NORTHWEST AFTER 25/12Z WHILE MID LEVEL WEAK TO MODERATE NORTHEAST WINDS BECOME WEAK NORTHEAST AFTER 25/04Z. WEAK TO MODERATE OFFSHORE PRESSURE GRADIENT THROUGH 25/20Z THEN MIXED WEAK ONSHORE AND OFFSHORE GRADIENT. MARINE LAYER AT LAX AT 1705Z IS NONE. KLAX...VIRTUALLY CERTAIN CURRENT SKY/VSBY CONDITIONS WILL PERSIST. THERE IS A CHANCE LOW LEVEL WINDS ABOVE .7KFT 06014KT BETWEEN 25/08-25/16Z. KBUR...VIRTUALLY CERTAIN CURRENT SKY/VSBY CONDITIONS WILL PERSIST. THERE IS A CHANCE LLWS AFTER 25/03Z. VIRTUALLY CERTAIN - 95-100% VERY LIKELY - 80-95% LIKELY - 60-80% CHANCE - 30-60% VERY UNLIKELY - 20% OR LESS && .MARINE...24/200 PM... THERE IS A CHANCE NORTHEAST WINDS WILL REDEVELOP AND GENERATE SMALL CRAFT ADVISORY CONDITIONS FROM PORT HUENEME TO SANTA MONICA AND EXTEND OUT TO THE NORTHERN CHANNEL ISLAND TUESDAY MORNING. OFFSHORE WINDS WILL LIKELY REDEVELOP WEDNESDAY MORNING AND REMAIN BELOW SCA CONDITIONS. A DYNAMIC FETCH AREA ORIENTED 330-310 DEGREES RELATIVE TO SOUTHWEST CALIFORNIA OVER THE EASTERN PACIFIC WILL GENERATE SEAS 20 FEET WHILE PROPAGATING SOUTHEAST SUNDAY THROUGH NEXT WEEK MONDAY AND SCA FOR HAZARDOUS ARE POSSIBLE OVER THE ENTIRE AREA NEXT WEEK MONDAY. && .FIRE WEATHER...24/150 PM. THE GUSTY WINDS FROM TODAY WILL SHIFT TO MORE OF A NORTHEASTERLY DIRECTION TONIGHT INTO TUESDAY...THEN CONTINUE THROUGH WEDNESDAY. WIND SPEEDS WILL GENERALLY BE SIMILAR TO TODAY...BUT WITH THE WIND SHIFT SOME AREAS THAT SAW GUSTY WINDS EARLIER THIS WEEK WILL NOT BE AS STRONG. THIS INCLUDES THE SAN FERNANDO VALLEY AND SANTA MONICA/PACIFIC PALISADES. MEANWHILE...HUMIDITIES BETWEEN 6 AND 15 PERCENT WILL BE COMMON OVER MUCH OF THE AREA...WITH POOR OVERNIGHT RECOVERIES. THIS WILL LIKELY RESULT IN CRITICAL CONDITIONS THROUGH WEDNESDAY OVER SEVERAL AREAS OF LOS ANGELES AND VENTURA COUNTIES...ESPECIALLY IN THE LATE MORNING THROUGH EARLY EVENING HOURS. RED FLAG DURATIONS (6 HOURS OR MORE OF CRITICAL CONDITIONS) HOWEVER WILL LIKELY ONLY BE MET WHERE THE WINDS ARE THE STRONGEST...NAMELY THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS...AS WELL AS THE VENTURA COUNTY AND SANTA CLARITA VALLEYS. THIS INCLUDES THE SANTA MONICA MOUNTAINS AND MALIBU FOOTHILLS WHERE THE THREAT IS HIGHEST. THE POTENTIAL FOR RED FLAG CONDITIONS LOOKS LESS FAVORABLE FOR WEDNESDAY NIGHT INTO THANKSGIVING. .LOX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING (SEE LAXRFWLOX). WIND ADVISORY (SEE LAXNPWLOX). && PUBLIC...KAPLAN AVIATION/MARINE...30 SYNOPSIS...SWEET FIRE...KITTELL WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Nov 24, 9:19 AM PST, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 919 AM PST MON NOV 24 2014 CAZ034>041-044>046-051>054-059-087-088-547-548-251400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 919 AM PST MON NOV 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE TODAY AND TONIGHT ACROSS A GOOD PORTION OF VENTURA AND LOS ANGELES COUNTIES. THERE WILL BE LOCALLY GUSTY NORTHEAST WINDS IN THE MORNING. GUSTY NORTHEAST WINDS WILL AFFECT PORTIONS OF THE SANTA MONICA MOUNTAINS...ESPECIALLY AROUND THE HILLS OF MALIBU THROUGH MID AFTERNOON. * RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY GUSTY NORTHEAST WINDS WILL AFFECT MUCH OF VENTURA AND LOS ANGELES COUNTIES TUESDAY...WITH LOCALLY GUSTY WINDS TUESDAY NIGHT AND WEDNESDAY.CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS A GOOD PORTION OF VENTURA AND LOS ANGELES COUNTIES TUESDAY...AND POSSIBLY INTO WEDNESDAY.AFTERNOON MAX TEMPERATURES WILL BE WELL ABOVE NORMAL TUESDAY AND WEDNESDAY.THERE IS A CHANCE OF A STORM STARTING ON SUNDAY. * FIRE WEATHER WATCH.........SEE WWUS86 KLOX - RFWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KAPLAN/RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 8:17 PM PST | Small Craft Advisory | LOX | 19 hr | |
| Nov 24, 8:51 AM PST | Small Craft Advisory for Hazardous Seas | LOX | 6 hr | |
| Nov 24, 8:58 AM PST | Wind Advisory | LOX | 25 hr | |
| Nov 24, 2:55 PM PST | Freeze Warning | LOX | 17 hr |
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.